| Catalog Number |
03337154001 |
| Medical Device Problem Code |
Non Reproducible Results (4029)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/17/2024
Type of Reportable Event
Malfunction
Event or Problem Description
The initial reporter complained of discrepant results for 1 patient tested for pco2, ph, and sodium (na) on a cobas b 221 6 system compared to a competitor system.The pco2 result from the b221 system was 76.2 mmhg.The pco2 result from the competitor system was 52.8 mmhg.The ph result from the b221 system was 7.176.The ph result from the competitor system was 7.346.The na result from the b221 system was 133.7 mmol/l.The na result from the competitor system was 142 mmol/l.
Additional Manufacturer Narrative
No electrode lot numbers with expiration dates were provided.The competitor system is the abl 800 flex.Qc was acceptable.
Additional Manufacturer Narrative
The results from the b221 and competitor systems were from 2 different venous samples.There were 20 minutes between the results from each system.The relevant electrodes were requested for investigation, however, they were not provided.No relevant error messages were observed to have occurred around the time of the event.Calibration and qc were acceptable.No issues were identified when reviewing the instrument signal data.Based on the data provided, the investigation determined the event was consistent with a preanalytical handling issue.The investigation did not identify a product problem.